Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Milwaukee, WI

April 30, 2007Columbia County, Dodge County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 30, 2007, 7:31 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2007, 7:31 PM CDT (00:31 UTC)
Expired
Apr 30, 2007, 8:24 PM CDT
In force
53 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Columbia County, WI, Dodge County, WI

The radar

The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:42 PM CDTHAIL 0.53 Ne South Beaver Dam, WIRELAYED BY SKYWARN.
Apr 30, 7:45 PM CDTHAIL 0.5Fox Lake, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:44 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1784 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 010032
SVRMKX
WIC021-027-010130-
/O.NEW.KMKX.SV.W.0012.070501T0031Z-070501T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 830 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CAMBRIA...OR ABOUT 15 MILES EAST OF
  PORTAGE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDOLPH BY 740 PM CDT...
  BEAVER DAM BY 755 PM CDT...
  JUNEAU BY 810 PM CDT...
  HORICON BY 815 PM CDT...
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843

$$
3 follow-up statements
000 
WWUS53 KMKX 010054
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT MON APR 30 2007

WIC021-027-010130-
/O.CON.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/
COLUMBIA-DODGE-
753 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DODGE AND NORTHEASTERN COLUMBIA COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MINNESOTA JUNCTION...OR ABOUT NEAR 
BEAVER DAM...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYVILLE...6 MILES NORTH OF HUSTISFORD AND 7 MILES SOUTH OF
  KEKOSKEE BY 800 PM CDT...
  IRON RIDGE...WOODLAND...7 MILES SOUTH OF THERESA AND 8 MILES NORTH
  OF NEOSHO BY 805 PM CDT...
  RUBICON BY 810 PM CDT...

HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED IN FOX LAKE
WITH THIS STORM. HOWEVER...RADAR INDICATES THAT EVEN LARGER HAIL IS 
FALLING WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843

$$

CRAVEN
000 
WWUS53 KMKX 010113
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT MON APR 30 2007

WIC021-027-010130-
/O.CON.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/
COLUMBIA-DODGE-
813 PM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DODGE AND NORTHEASTERN COLUMBIA COUNTIES...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR RIO...OR ABOUT 12 MILES NORTHWEST OF
COLUMBUS...MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF RANDOLPH BY 820 PM CDT...
  LEIPSIG...SOUTH BEAVER DAM...BEAVER DAM AND 9 MILES WEST OF JUNEAU
  BY 830 PM CDT...

A COUPLE OF REPORTS OF HAIL UP TO ONE HALF INCH IN DIAMETER HAVE 
BEEN RECEIVED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843

$$

CRAVEN
000 
WWUS53 KMKX 010124
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT MON APR 30 2007

WIC021-027-010134-
/O.CAN.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/
COLUMBIA-DODGE-
824 PM CDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR DODGE AND NORTHEASTERN
COLUMBIA COUNTIES IS CANCELLED...

THE STORMS HAVE WEAKENED AND MOVED SOUTH AND EAST OF THE AREA.

LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:47 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 30, 2:47 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT MON APR 30 2007

.DISCUSSION...FORECAST FOCUS ON CONVECTION FOR TONIGHT.

.SHORT TERM...BAND OF ELEVATION CONVECTION WELL ESTABLISHED NEAR
AND OVER NORTHERN PORTIONS OF CWA AND SHOULD PERSIST INTO THE
EVENING HOURS AS NOSE OF LOW LEVEL JET CONTINUES TO ESTABLISH
ITSELF OVER EASTERN IOWA. QUESTION BECOMES WHETHER SURFACE BASED
CONVECTION WILL EXTEND TO SOUTHERN PORTIONS OF CWA THIS EVENING AS
SURFACE SYSTEM OVER EASTERN SOUTH DAKOTA RIDES ALONG STATIONARY
FRONT INTO NORTHERN ILLINOIS. WRF/NAM/GFS PROG SOLUTIONS IN LINE
WITH HPC PRECIPITATION DEPICTION WITH FOCUS OF BEST BAND OF QPF
ALONG NORTHERN SECTIONS OF CWA AND LESS TOWARD WISCONSIN/ILLINOIS
BORDER. HOWEVER IN VICINITY OF LOW CONVECTION HAS BECOME SURFACE
BASED JUST NORTH OF STATIONARY FRONT. MEANWHILE MSAS CHARTS
FOCUSING LOW LEVEL CONVERGENCE...LIFTED INDICES TO -6...55+ DEW
POINTS...AND AN IMPRESSIVE HOT PROD OVER NORTHERN AND CENTRAL IOWA
WHERE AIR MASS HAS BEEN DESTABILIZING IN CLOUD FREE AIR. GOES
SOUNDER SHOWING POOLING OF 1 INCH MAXIMUM PRECIPITABLE WATER
VALUES OVER NORTH CENTRAL IOWA. IMPRESSIVE 3 HOUR PRESSURE FALLS
JUST NORTH ALONG FRONTAL BOUNDARY EXPECTED TO DIP TO THE SOUTHEAST
LATER WHICH SHOULD SERVE TO MAINTAIN SURFACE BASED CONVECTION JUST
NORTH OF FRONT. SO HAVE DECIDED TO BOOST RAIN CHANCES ACROSS
NORTHERN PORTIONS OF CWA AND KEPT MODERATE CHANCES FOR THE SOUTH.

.LONG TERM...EXTENDED DRY WEATHER PATTERN THEN SETS UP OVER AREA
WITH EAST TO SOUTHEAST DRY SURFACE WIND FLOW TO PERSIST FOR MUCH
OF THE WEEK.

&&

.AVIATION...SFC FNTL BNDRY WILL RMN NRLY STNRY ACRS NRN IL THRU 18Z
TUE. LOW PRES WL TRACK EWD ALNG FNT TUE. EXPCT VFR CONDS ACRS SRN WI
THRU 06Z...WITH SCT TSRA AFT ARND 01Z. IFR CIGS AND VSBYS EXPCTD TO
DVLP AFT 08Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/35
Hazardous weather outlook, Apr 30, 11:40 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1140 AM CDT MON APR 30 2007

WIZ046-047-051-052-056>060-062>072-010945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1140 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND NORTH OF A KENOSHA
TO MONTELLO LINE...AND ACROSS ALL OF SOUTHERN WISCONSIN THIS
EVENING. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE
SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL ACROSS ALL OF
SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FOR SOUTH CENTRAL WISCONSIN
SATURDAY NIGHT...AND FOR ALL OF SOUTHERN WISCONSIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY FOR SOUTH CENTRAL WISCONSIN.

LMZ643>646-665-010945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1140 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING
WIND GUSTS AND LARGE HAIL.

CONDITIONS MAY REACH SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT
TONIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY.

TZ
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 30, 5:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT MON APR 30 2007

WIZ046-047-051-052-056>060-062>072-302350-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
545 PM CDT MON APR 30 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHCENTRAL AND
SOUTHWEST WISCONSIN

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED THUNDERSTORM ARE
EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY IN NORTHEAST IOWA
AND MOVE INTO SOUTHWEST WISCONSIN BY 700 PM AND INTO SOUTH CENTRAL
WISCONSIN BETWEEN 730 AND 830 PM. SOME OF THE STORMS MAY BECOME
SEVERE WITH LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  WHEN UNDER A
WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE
SEVERE THUNDERSTORMS.

KRR
Special weather statement, Apr 30, 6:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT MON APR 30 2007

WIZ046-047-051-052-056>060-062>072-010015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
614 PM CDT MON APR 30 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL AND
SOUTHWEST WISCONSIN...

SEVERE THUNDERSTORM WATCH NUMBER 204 IS IN EFFECT FOR SOUTH CENTRAL
AND SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED THUNDERSTORM ARE
EXPECTED TO MOVE FROM NORTHEAST IOWA AND SOUTHEAST MINNESOTA...INTO
SOUTHWEST WISCONSIN BY 700 PM AND INTO SOUTH CENTRAL WISCONSIN
BETWEEN 730 AND 900 PM. SOME OF THE STORMS MAY BECOME SEVERE WITH
LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  WHEN UNDER A
WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE
SEVERE THUNDERSTORMS.

KRR
Special weather statement, Apr 30, 6:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT MON APR 30 2007

WIZ046-047-051-052-056>060-062>072-010030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
648 PM CDT MON APR 30 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL AND
SOUTHWEST WISCONSIN...

SEVERE THUNDERSTORM WATCH NUMBER 204 IS IN EFFECT FOR SOUTH
CENTRAL AND SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED
THUNDERSTORMS IN WEST CENTRAL WISCONSIN ALONG INTERSTATE I-94
NORTHWEST OF WISCONSIN DELLS WILL MOVE INTO SAUK...MARQUETTE...AND
COLUMBIA COUNTIES BY 730 PM. SOME OF THE STORMS MAY BECOME SEVERE
WITH LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  WHEN UNDER A
WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE
SEVERE THUNDERSTORMS.

KRR
Local storm report, Apr 30, 7:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 PM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             6 SW ENDEAVOR           43.65N 89.55W
04/30/2007  E0.75 INCH       MARQUETTE          WI   TRAINED SPOTTER

&&

CRAVEN

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.